Alert archive / Louisiana / Flash Flood Warnings in 2001
Flash Flood Warning 8, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 6, 2001, 12:30 PM CDT for East Baton Rouge Parish, West Baton Rouge Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2001, 12:30 PM CDT (17:30 UTC)
- Expired
- Jun 6, 2001, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties East Baton Rouge Parish, LA, West Baton Rouge Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 061734 FFWNEW LAC033-121-062030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1230 PM CDT WED JUN 6 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...BAKER...BATON ROUGE...OAK HILLS PLACE...ZACHARY WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF PORT ALLEN * UNTIL 330 PM CDT * AT 1225 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE GREATER BATON ROUGE AREA AND EXTENDING SOUTH TO BETWEEN MORGAN CITY AND HOUMA. THIS ACTIVITY WAS MOVING TOWARD THE NORTHEAST AT 20 MPH. MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL CONTINUE THROUGH 330 PM WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE. RUNOFF FROM THE HEAVY RAINFALL HAS ALREADY CAUSED ROAD CLOSURES ACROSS THE BATON ROUGE AREA. IN ADDITION...FLASH FLOODING OF SMALL CREEKS...STREAMS AND LOW LYING AREA ARE POSSIBLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. A FLASH FLOOD WARNING MEANS THAT FLOODING IaS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 3:45 AM CDT, 8 hours 45 minutes earlier.
Area forecast discussion, Jun 6, 3:45 AM CDT, 8 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
345 AM CDT WED JUN 6 2001
NOW DOWNGRADED TROPICAL DEPRESSION ALLISON CONTINUES TO WEAKEN AS
SHE MOVES SLOWLY INLAND ACROSS SE TX. HOWEVER...HEAVY RAIN BANDS
CONTINUE TO FLARE UP IN SE LA AND THE ADJACENT COASTAL WATERS. A FEW
OF THE HEAVY RAIN BANDS HAVE SET UP TO ALLOW ECHO TRAINING WITH
REPEAT HEAVY TROPICAL DOWNPOURS. FORTUNATELY...THE PREVAILING SEVERE
TO EXTREME DROUGHT CONDITIONS MEANS THE RAINS HAVE BEEN AND PROBABLY
WILL CONTINUE TO GET SUCKED UP BY THE MOISTURE STARVED GROUND.
STILL...LOCAL TWO INCH PER HOUR RAINFALL RATES AND ECHO TRAINING MAY
PRODUCE SOME ISOLATED RUN-OFF/FLOODING PROBLEMS. WILL MAINTAIN FLOOD
WATCH FOR E CENTRAL/SE LA...ADD THE SW MS COUNTIES...AND EXPAND THE
WATCH IN TIME THROUGH THU. ANTICIPATED HIGH QPF MEANS THE AMITE/
COMITE RIVER SYSTEM IN E CENTRAL LA WILL GO ABOVE FLOOD STAGE BY
LATE FRI. REFER TO THE LATEST RIVER FLOOD WATCH.
A CHECK OF TIDES SHOWS THEM RUNNING LESS THAN ONE-HALF FOOT ABOVE
NORMAL ON LAKE PONTCHARTRAIN AND FROM .75 TO 1.25 FEET ABOVE NORMAL
DURING HIGH TIDES ALONG THE SE LA COAST. WITH SUSTAINED SE TO S
WINDS 20 KNOTS OR HIGHER THROUGH TONIGHT...WILL CONTINUE THE COASTAL
FLOOD WATCH EVEN THOUGH TIDE LEVELS WILL LIKELY BE MARGINAL FOR ANY
SUBSTANTIAL FLOODING.
WILL NOT GO TOO MUCH INTO THE MODELS SINCE THEY HAVE INHERENT
PROBLEMS WITH TROPICAL SYSTEMS AND ASSOCIATED QPF. FOR NOW...WE
BELIEVE THE HPC REASONING IS ON TARGET WITH THE ETA OR AN ETA/AVN
MIX LOOKING GOOD. THIS SCENARIO TAKES THE REMNANTS OF ALLISON AND
THE ASSOCIATED VORTICITY/LOW PRESSURE VERY SLOWLY NE ACROSS SE TX
THROUGH THU NIGHT...THEN SHEARING SLOWLY E ACROSS LA/S MS FRI
THROUGH SAT. VORT LOBES ROTATING OUT OF THE GULF MEANS THERE
SHOULD BE NUMEROUS BURSTS OF CONVECTION AND RAIN BANDS WHICH WILL
MOVE ACROSS THE FORECAST AREA THROUGH THU OR THU NIGHT. ON FRI...
THE BUILDING UPPER RIDGE OVER THE ROCKIES AND A BROAD TROUGH OVER
THE NE U.S. MAY ALLOW A WEAK COLD FRONT TO PUSH SLOWLY THROUGH THE
FORECAST AREA...BUT BOTH THE SURFACE BOUNDARY AND UPPER LEVEL SHEAR
AXIS MAY STALL OVER THE WEEKEND...SO WILL KEEP MENTION OF RAIN
CHANCES IN THROUGH SATURDAY...AND THIS MAY HAVE TO BE EXPANDED INTO
SUNDAY IN LATER FORECASTS. MORE EFFORTS NEED TO BE PLACED IN THE
SHORT TERM OBVIOUSLY.
KMCB 80/70/82/69 9876 KBTR 81/72/83/70 +876
KMSY 82/73/83/73 +876 KGPT 82/73/82/73 7776
.NEW...SCA FROM KPQL TO THE ATCHAFALAYA BAY OUT 60 NM ALONG WITH
LAKES PONTCHARTRAIN AND MAUREPAS
LA...COASTAL FLOOD WATCH LAZ038-040-058-060>064-066>70.
FLOOD WATCH LAZ034>040-046>050-056>070.
MS...COASTAL FLOOD WATCH MSZ080.
FLOOD WATCH MSZ068>071.
22In the hours before
Special weather statement, Jun 6, 6:45 AM CDT, 5 hours 45 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 645 AM CDT WED JUN 6 2001 .SYNOPSIS...TROPICAL DEPRESSION ALLISON WILL MOVE SLOWLY NORTH AND NORTHEAST ACROSS SOUTHEAST TEXAS TODAY AND TONIGHT. TO THE EAST OF ALLISON...DEEP TROPICAL MOISTURE WILL BRING HEAVY RAIN BANDS ACROSS MUCH OF THE CENTRAL GULF COAST REGION THROUGH TONIGHT. .THUNDERSTORMS... NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE DEVELOP AND MOVE FROM THE NORTHWEST GULF OF MEXICO INTO SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. THE MAIN THREAT FROM THUNDERSTORMS WILL BE HEAVY RAIN...HOWEVER...A FEW STRONG STORMS COULD PRODUCE FREQUENT LIGHTNING AND WIND GUSTS TO 40 MILES PER HOUR. .HEAVY RAIN... PERIODIC HEAVY RAIN WILL OCCUR ACROSS THE ENTIRE AREA. A FEW OF THE HEAVY RAIN BANDS WILL BECOME STATIONARY...CAUSING RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES WILL BE COMMON THROUGH TONIGHT WITH LOCAL AMOUNTS UP TO 8 INCHES POSSIBLE...MAINLY ACROSS EAST CENTRAL AND SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI. .COASTAL FLOODING... SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MILES PER HOUR IN THE COASTAL WATERS AND ACROSS LAKES PONTCHARTRAIN AND MAUREPAS WILL CAUSE TIDES TO RISE TO TWO TO THREE FEET ABOVE NORMAL AT HIGH TIDE. WAVE ACTION COMBINED WITH HIGH TIDES COULD CAUSE SOME FLOODING OF AREAS OUTSIDE THE HURRICANE PROTECTION LEVEES. .MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT. SEAS WILL BUILD TO 7 TO 8 FEET WITH LAKE AND PROTECTED WATERS REMAINING ROUGH THROUGH TONIGHT. .ACTIONS...COASTAL RESIDENTS AND MARINERS SHOULD TAKE PRECAUTIONS TO PROTECT PROPERTY FROM FLOODING...PARTICULARLY OUTSIDE OF THE LEVEE PROTECTION SYSTEM. IF YOU ARE IN THE FLOOD WATCH AREA...CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVE(D OR IF A WARNING IS ISSUED. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:14 AM CDT | Flash Flood Warning | LIX | Saint Tammany | 2 hr |
| Jun 6, 10:40 AM CDT | Tornado Warning | LIX | Livingston, Tangipahoa | 20 min |
| Jun 6, 11:00 AM CDT | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 30 min |
| Jun 6, 11:15 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Saint Charles | 30 min |
| Jun 6, 11:39 AM CDT | Flash Flood Warning | LIX | Livingston, Saint Helena | 2 hr |
| Jun 6, 11:40 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 35 min |
| Jun 6, 12:55 PM CDT | Flash Flood Warning | LIX | Tangipahoa | 110 min |
| Jun 6, 12:57 PM CDT | Severe Thunderstorm Warning | LIX | Saint Charles, Saint John the Baptist | 33 min |
| Jun 6, 1:15 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 30 min |
| Jun 6, 1:36 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 24 min |
| Jun 6, 1:54 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 51 min |
| Jun 6, 2:11 PM CDT | Flash Flood Warning | LIX | Lafourche, Saint Charles, Terrebonne | 2 hr |
| Jun 6, 2:35 PM CDT | Flash Flood Warning | LIX | Livingston | 115 min |
| Jun 6, 3:20 PM CDT | Flash Flood Warning | LIX | Jefferson, Saint Charles, Saint John the Baptist | 115 min |
| Jun 6, 3:50 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, Iberville, West Baton Rouge | 115 min |
| Jun 6, 4:10 PM CDT | Flash Flood Warning | LIX | Lafourche, Terrebonne | 3 hr |
| Jun 6, 4:38 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines | 2 hr |
| Jun 6, 6:53 PM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Orleans, Saint Charles, Terrebonne | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.